Neuroleptic drugs

Neuroleptic drugs

Antipsychotic drugs, including major tranquilizers, used in the treatment of psychoses like schizophrenia.
Mentioned in: Catatonia
References in periodicals archive ?
Acute dystonic reactions, akathisia, or drug-induced tremors are not rare in patients who are receiving treatment for migraine that includes phenothiazines or neuroleptic drugs for migraine-associated nausea or pain.
The general cause is neuroleptic drugs; however, it may appear without any drug use or any underlying disorder, or it may develop secondary to other systemic/neurologic disorders.
Conservative treatment was initiated with neuroleptic drugs and blocks of the L1/L2 dorsal roots with local anaesthetics and pulsed radiofrequency lesioning.
A well-balanced, trigger-free anesthetic with short-acting opioids, limited use of muscle relaxants, and postoperative sedatives as well as neuroleptic drugs seem prudent in FSS.
Neuroleptic malignant syntrome (NMS) was first reported by Delay and coworkers in 1960 following the introduction of neuroleptic drugs. (1) It is a potentially life-threatening reaction occurring in 0.07% to 2.2% of patients receiving neuroleptics and can be diagnosed using the Diagnostic and Statistical Manual of Mental Disorders IV (DSM-IV) criteria (Table 1).
Even more, it has been shown that other neuroleptic drugs induce cardiac lesions comparable with those observed in toxic myocarditis.
There are many potential drugs and exogenous agents causing photosensitivity reactions, such as nonsteroidal anti-inflammatory drugs (NSAIDs), antiarrhythmics, antihypertensives, neuroleptic drugs, antibiotics, retinoids, etc.
Neuroleptic malignant syndrome (NMS) is a rare but life-threatening idiosyncratic side effect resulting from neuroleptic drugs. NMS mainly occurs in patients treated with high-potency typical antipsychotics, but rarely caused by atypical antipsychotics.
The Neuroleptic Malignant Syndrome (NMS) was first described in 1960 [1, 2]; it has a low incidence (0.5 to 3%) in patients with use of neuroleptic drugs [3], having an increased risk with typical antipsychotic drugs versus atypical antipsychotics, with mortality reaching 10% [4, 5].
Mandel, "Catatonic reactions to high-potency neuroleptic drugs," Archives of General Psychiatry, vol.
Neuroleptic Malignant Syndrome (NMS) is an idiosyncratic and potentially life-threatening reaction to neuroleptic drugs. It is usually characterized by hyperpyrexia, muscle rigidity, autonomic dysfunction, altered mental status, tremors, leukocytosis, and creatine kinase (CK) elevation.
By probing why some patients developed NMS and others not, they identified the administration of neuroleptic drugs to patients with a catatonic illness as the major culprit.